Share this:
tllaes
@tllaes

Posts: 10
Joined: May 26, 2018

Is anyone using Rytary

Posted by @tllaes, Fri, Aug 17 6:05pm

My doctor is suggesting I switch from a combination of Sinemet 25/100 and 50/200 to Rytary 36.25 mg-145 mg oral capsule,extended release. I would take 3 cap(s) 3 times a day. He feels my on time will increase. Is anyone taking Rytary? It is very expensive and not covered in my Rx Formulary at this time. If you are taking has it been an improvement? I have Parkinson for almost 7 years.

REPLY

Hello @tllaes

On a personal note, while I've never tried Rytary, I have known members from a PD support group that I attend who did try it when it first came out and gave it rave reviews, but that is not a personal recommendation of course, only the evaluations of others.

I suppose you have already tried the long-lasting Sinemet? It goes by the name of Stalevo (the generic name is Carbidopa/Levodopa/Entac). It is the Entac (Entacapone) that makes the other ingredients last longer. You can also take the Entacapone as a single drug. I find that one Stalevo per day works quite well for me along with 2 Sinemets.

I have a friend from a PD support group, here in SE Michigan, who recently was in a clinical trial with a pump. It is a pump on the outside of the body and it gives her a steady stream of med. It has worked quite well for her, but as it was part of a clinical trial and I don't know if it will go on the market or not. You might do some research on it and see what you can find or ask your neurologist to check into it.

I hope that you are able to find a solution for your PD symptoms soon. Will you update me on how you are doing?

Teresa

Thanks for your input. I am presently taking Sinemet CR (Carb/Levo ER Tab 50/200 so I don't know if that is the same as Stalevo. It is suppose to be long lasting but I didn't get the benefit so I have increased my dose of Carb/Levo 25/100 for the immediate impact I need. My Movement Disorder Neurologist believes I can get same if not better benefits from the Rytary and not have to take a dose so often. It is the expense I am wondering about so I need to work with my Rx Part D source to see what they will charge.

Hello @tllaes

I'm not sure if the Sinemet CR is the same as Stalevo. Check with your pharmacist and see what he/she has to say. For me personally, the Stalevo works well, but every PD patient is different. I understand how expenses for drugs can have an impact on what you can take (and how you will feel). Check with your pharmacist to see if there are any programs offered by the manufacturer of Rytary for people with RX coverage that do not have a med on their Formulary.

I would be interested in hearing what you find out. Will you post again?

Teresa

@tllaes

Thanks for your input. I am presently taking Sinemet CR (Carb/Levo ER Tab 50/200 so I don't know if that is the same as Stalevo. It is suppose to be long lasting but I didn't get the benefit so I have increased my dose of Carb/Levo 25/100 for the immediate impact I need. My Movement Disorder Neurologist believes I can get same if not better benefits from the Rytary and not have to take a dose so often. It is the expense I am wondering about so I need to work with my Rx Part D source to see what they will charge.

Jump to this post

Hi, @tllaes – wondering if you decided about the Carbidopa / Levodopa (Rytary) suggested by your doctor?

@lisalucier

Hi, @tllaes – wondering if you decided about the Carbidopa / Levodopa (Rytary) suggested by your doctor?

Jump to this post

Yes we did switch to Rytary about 30 days ago and so far it has worked well. 3 capsules are taken at 6:00am, 2:00 pm and 10:00pm for a total of 9. The on time has been increased and we have seen fewer side effects. It is expensive but so far the results are worth it.

Yes, I am a Caregiver Partner for someone with PD…And with the financial assistance of the PAN Foundation I was able to get Rytary for him with no out of pocket $$$…He has gone from a frequency of Sinemet and Comtan every 2+ hrs, to Rytary every 4-5 hrs…for us, it has been a "win win."

@dianalee

Yes, I am a Caregiver Partner for someone with PD…And with the financial assistance of the PAN Foundation I was able to get Rytary for him with no out of pocket $$$…He has gone from a frequency of Sinemet and Comtan every 2+ hrs, to Rytary every 4-5 hrs…for us, it has been a "win win."

Jump to this post

Hello @dianalee

I see this is your first post. Welcome to Mayo Connect!
Thank you for sharing about Rytary. Thanks also for sharing information about financial assistance through the PAN Foundation. Good information for us all. I would also encourage to join Connect's Caregivers discussion group.

@hopeful33250

Hello @dianalee

I see this is your first post. Welcome to Mayo Connect!
Thank you for sharing about Rytary. Thanks also for sharing information about financial assistance through the PAN Foundation. Good information for us all. I would also encourage to join Connect's Caregivers discussion group.

Jump to this post

Hi, @dianalee – I'd like to join @hopeful33250 in welcoming you to Connect. Good to hear the Carbidopa/Levodopa (Rytary) has been a "win win" for the Parkinson's patient for whom you are a caregiver partner.

I'd also like to invite some members who have talked about Parkinson's into this discussion, to see if they might have had any experience with Carbidopa/Levodopa (Rytary) to share. Please meet @oronogo @mariemarie @ggopher @maxaz1 @alistair01@mbanderson @jansheridantfac @debbiemills @lsdempsey. Hoping that they may have some personal experience or other information to share.

How have the side effects been for the Carbidopa/Levodopa (Rytary), @dianalee?

@lisalucier

Hi, @dianalee – I'd like to join @hopeful33250 in welcoming you to Connect. Good to hear the Carbidopa/Levodopa (Rytary) has been a "win win" for the Parkinson's patient for whom you are a caregiver partner.

I'd also like to invite some members who have talked about Parkinson's into this discussion, to see if they might have had any experience with Carbidopa/Levodopa (Rytary) to share. Please meet @oronogo @mariemarie @ggopher @maxaz1 @alistair01@mbanderson @jansheridantfac @debbiemills @lsdempsey. Hoping that they may have some personal experience or other information to share.

How have the side effects been for the Carbidopa/Levodopa (Rytary), @dianalee?

Jump to this post

After 3 months on Rytary, we've seen no side effects, or adverse events!!

@tllaes

Yes we did switch to Rytary about 30 days ago and so far it has worked well. 3 capsules are taken at 6:00am, 2:00 pm and 10:00pm for a total of 9. The on time has been increased and we have seen fewer side effects. It is expensive but so far the results are worth it.

Jump to this post

Hello @tllaes
I noticed that it has been over three months now since you switched to Rytary. I hope that it is still working well for you.
As you are comfortable sharing more, I would be interested in knowing how you are feeling and managing with the Rytary.
Is the "on-time" still showing an increase?

@hopeful33250

Hello @tllaes
I noticed that it has been over three months now since you switched to Rytary. I hope that it is still working well for you.
As you are comfortable sharing more, I would be interested in knowing how you are feeling and managing with the Rytary.
Is the "on-time" still showing an increase?

Jump to this post

Yes I am still taking Rytary and it has really helped my off time. I will see my Neurologist on Wednesday for my every 4 month check in. My question to him will be: Why do I have such a good "on time" after taking my morning dosage but my afternoon dosage which is the same doesn't give me the same energy lift? I take 3 capsules 8 hours apart beginning at 6:00 am, then 2:00 pm and then at bedtime 9:30 pm.

@tllaes

Yes I am still taking Rytary and it has really helped my off time. I will see my Neurologist on Wednesday for my every 4 month check in. My question to him will be: Why do I have such a good "on time" after taking my morning dosage but my afternoon dosage which is the same doesn't give me the same energy lift? I take 3 capsules 8 hours apart beginning at 6:00 am, then 2:00 pm and then at bedtime 9:30 pm.

Jump to this post

That is an interesting question for your doctor, @tllaes. I would be interested in the answer as well. I'm not a medical professional but just wondering if Rytary lowers blood pressure as other PD medicines do. If that it the case, then the lower energy might be from the lowered BP after the second dose? It might be worth asking about.

I'm wondering if @dianalee has an opinion about that?

If you are comfortable doing so, @tllaes, I would like to hear what your doctor has to say about the lowered energy.

Blood pressure hasn't been a problem. After seeing the Doctor he has me increasing my dosage by one more capsule every 8 hours. I will do it over a 3 week period. I started on Thanksgiving taking 4 at bedtime, then one week later 4 at 6:00am when I get up and this Thursday I will take 4 at 2:00 pm. So far so good and I can feel more energy during the day and no side effects.

@tllaes

Blood pressure hasn't been a problem. After seeing the Doctor he has me increasing my dosage by one more capsule every 8 hours. I will do it over a 3 week period. I started on Thanksgiving taking 4 at bedtime, then one week later 4 at 6:00am when I get up and this Thursday I will take 4 at 2:00 pm. So far so good and I can feel more energy during the day and no side effects.

Jump to this post

That is great, @tllaes, feeling more energy and no side-effects is wonderful! I appreciate your checking in and letting me know of your progress.

Please login or register to post a reply.